Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 69, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 5, 2017, 3:13 AM CDT for Clay County, Texas; Cotton County, Jefferson County, Stephens County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 3:13 AM CDT (08:13 UTC)
- Expired
- Jul 5, 2017, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cotton County, OK, Jefferson County, OK, Stephens County, OK, Clay County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
881
WGUS54 KOUN 050813
FFWOUN
OKC033-067-137-TXC077-051115-
/O.NEW.KOUN.FF.W.0069.170705T0813Z-170705T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
313 AM CDT WED JUL 5 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Jefferson County in southern Oklahoma...
Southern Stephens County in southern Oklahoma...
Eastern Cotton County in southwestern Oklahoma...
Northeastern Clay County in northern Texas...
* Until 615 AM CDT
* At 311 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to three inches of rain
have fallen near a Walters to Waurika line. Flash flooding is
occurring or is imminent.
* Some locations that will experience flooding include...
Walters, Waurika, Comanche, Ringling, Temple, Ryan, Byers,
Hastings, Loco, Addington, Sugden, Cookietown, Waurika Lake, Grady,
Corum, Oscar, Cornish and Taylor.
Additional rainfall amounts of 1 to 3 inches are likley in the
warned area now through 615 am this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3394 9793 3422 9851 3441 9844 3437 9756
3399 9756 3398 9763 3399 9767 3399 9768
3397 9770
$$
MBS1 follow-up statement
759
WGUS54 KOUN 051106
FFWOUN
OKC033-067-137-TXC077-051415-
/O.EXT.KOUN.FF.W.0069.000000T0000Z-170705T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
606 AM CDT WED JUL 5 2017
The National Weather Service in Norman has extended the
* Flash Flood Warning for...
Jefferson County in southern Oklahoma...
Southern Stephens County in southern Oklahoma...
Eastern Cotton County in southwestern Oklahoma...
Northeastern Clay County in northern Texas...
* Until 915 AM CDT
* At 605 AM CDT, gauge reports indicated that heavy rain occurred
across the warned area. One to four inches of rain have fallen
from near Walters and Cookietown to Waurika. Flash flooding is
already occurring.
* Some locations that will experience flooding include...
Walters, Waurika, Comanche, Ringling, Temple, Ryan, Byers,
Hastings, Loco, Addington, Sugden, Cookietown, Waurika Lake, Grady,
Corum, Oscar, Cornish and Taylor.
No significant additional rainfall is expected today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3394 9793 3422 9851 3441 9844 3437 9756
3399 9756 3398 9763 3399 9767 3399 9768
3397 9770
$$
MBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:59 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 5, 1:59 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Norman OK 159 AM CDT Wed Jul 5 2017 .DISCUSSION... Heavy rainfall/flooding and severe thunderstorm potential mainly over southern Oklahoma and western north Texas early this morning are the main concerns. Early this morning (before 9 am), thunderstorms are expected grow upscale and become clusters and/or lines as they move south/southeast across southern Oklahoma and western north Texas. Very heavy rainfall with rainfall rates 2-5"/hr with some flash flooding appears to be the main hazard with storms (precipitable water values 1.5-2.1" which is in the 75-99th percentile for this time of year). Some severe storms with damaging winds of 60-70 mph as the main hazard are expected as well, especially as storms develop low level cold pools. Hail potential is lower due to high wet bulb zero heights (generally 12-14 kft AGL), though a few reports of quarter or half dollar size hail may occur as well. Increased rain chances early this morning south a Cheyenne to Chickasha to Atoka line to account for storms. North of this line, including Oklahoma City, chances for storms appear to be quite low where the air is slightly drier and more stable. After 9 am today, rain/storm chances appear to be quite low due to increasing mid level heights and resulting weak subsidence. Kept 20% chances south of a Cheyenne to Chickasha to Seminole line where slightly deeper moisture is forecast (precipitable water values generally 1.3-2" according to the latest RAP13 model runs). Think storms early this morning will stabilize the air considerably across southern Oklahoma and north Texas. If a few storms could form this afternoon and early this evening, locally heavy rainfall and gusty winds would be possible. Model guidance highs seemed reasonable with highs mainly in the upper 80s and lower 90s today with some afternoon sunshine. Tonight, rain chances will remain very low. Still kept 20% for rain/storms over southern Oklahoma and north Texas where deeper moisture may linger, though increased capping may not allow for storm formation. Clearing skies and abundant low level moisture may allow for patchy fog formation. Did not mention fog due to low confidence of occurrence. Thursday and Friday, appear to be rainfree, humid, and hotter across Oklahoma and north Texas. There is a very small chance, too low to mention, that a weakening complex of storms moves into northern Oklahoma from the north on Friday. Heat indices may approach 105 degrees if surface dewpoints stay up in the mid to upper 70s, which is possible as latest models may be underestimating surface dewpoints. Saturday through Tuesday, hot and mainly rainfree conditions are expected due some mid/upper level ridging. Most models have been depicting lower rain/storm chances Saturday and Sunday. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 68 92 69 / 30 10 0 0 Hobart OK 90 68 94 70 / 30 10 0 0 Wichita Falls TX 88 70 93 72 / 50 20 10 0 Gage OK 90 65 95 67 / 10 0 0 0 Ponca City OK 88 65 92 70 / 10 10 0 0 Durant OK 87 70 92 71 / 60 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/17
Hazardous weather outlook, Jul 5, 2:26 AM CDT, 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 226 AM CDT Wed Jul 5 2017 OKZ004>048-050>052-TXZ083>090-060730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 226 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Now through 9 am This Morning... .Thunderstorms... There is a Marginal Risk of severe thunderstorms across southern Oklahoma and western north Texas before 9 am this morning, generally south of a line from Erick to Lawton to Pauls Valley to Coalgate. Wind gusts of 70 mph, hail up to the size of hail to half dollars, and torrential rainfall are the primary hazards. .Heavy rainfall... Heavy rainfall may lead to areas of flooding across southern Oklahoma and western north Texas early this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... After 9 am this morning, chances for severe thunderstorms appear to be very low through early next week. Low chances for thunderstorms are forecast Wednesday afternoon and night across southern Oklahoma and western north Texas. Thunderstorms may be possible Saturday and Sunday across mainly northeastern Oklahoma, then again Monday and Tuesday across southeastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Local storm report, Jul 5, 2:19 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
219 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
07/05/2017 M73.00 MPH TILLMAN OK MESONET
&&
CMSLocal storm report, Jul 5, 2:20 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
220 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
07/05/2017 M66 MPH TILLMAN OK MESONET
&&
CMSSpecial weather statement, Jul 5, 2:28 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
228 AM CDT WED JUL 5 2017
OKZ027-039>041-046-050800-
Grady OK-Stephens OK-Carter OK-Garvin OK-Murray OK-
228 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...Stephens...
northwestern Carter...Garvin and north central Murray Counties Until
300 AM CDT...
AT 225 AM CDT, strong thunderstorms were along a line extending from
near Maysville to 4 miles southwest of Duncan, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Duncan, Pauls Valley, Lindsay, Wynnewood, Comanche, Stratford,
Maysville, Bray, Elmore City, Velma, Paoli, Katie, Foster, Antioch,
Empire City, Pernell, Cox City, Whitebead and Erin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3448 9814 3468 9786 3485 9768 3486 9739
3485 9693 3461 9693 3450 9747 3429 9793
3429 9796
TIME...MOT...LOC 0725Z 279DEG 13KT 3480 9739 3447 9802
MAHALESpecial weather statement, Jul 5, 2:44 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
244 AM CDT WED JUL 5 2017
OKZ042-043-050815-
Coal OK-Pontotoc OK-
244 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Coal and
southeastern Pontotoc Counties Until 315 AM CDT...
AT 241 AM CDT, a strong thunderstorm was located 5 miles south of
Stonewall, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Stonewall, Tupelo, Centrahoma and Jesse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3452 9664 3466 9663 3468 9629 3458 9625
3450 9630
TIME...MOT...LOC 0741Z 269DEG 26KT 3458 9654
MAHALELocal storm report, Jul 5, 2:53 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
253 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND GST WICHITA FALLS 33.89N 98.51W
07/05/2017 E60 MPH WICHITA TX BROADCAST MEDIA
BRANCHES OFF TREES.
&&
CMSLocal storm report, Jul 5, 3:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
306 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TSTM WND GST 4 N WICHITA FALLS 33.95N 98.51W
07/05/2017 M59 MPH WICHITA TX ASOS
&&
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:11 PM CDT | Special Weather Statement | OUN | Knox | 19 min |
| Jul 4, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 37 min |
| Jul 4, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 49 min |
| Jul 4, 8:04 PM CDT | Areal Flood Advisory | OUN | Knox | 116 min |
| Jul 4, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 47 min |
| Jul 4, 9:50 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 25 min |
| Jul 5, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Jul 5, 1:49 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Jul 5, 2:07 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jul 5, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 49 min |
| Jul 5, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita, Wilbarger | 45 min |
| Jul 5, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 50 min |
| Jul 5, 3:01 AM CDT | Areal Flood Advisory | OUN | Clay, Wichita | 3 hr |
| Jul 4, 11:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Jul 5, 12:02 AM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Jul 5, 12:08 AM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Jackson, Kiowa | 3 hr |
| Jul 5, 12:17 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Jul 5, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Jul 5, 12:42 AM CDT | Special Weather Statement | OUN | Jackson | 33 min |
| Jul 5, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 40 min |
| Jul 5, 1:12 AM CDT | Special Weather Statement | OUN | Washita | 33 min |
| Jul 5, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| Jul 5, 1:19 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jackson, Kiowa, Tillman | 3 hr |
| Jul 5, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 40 min |
| Jul 5, 1:25 AM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jul 5, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Jul 5, 1:31 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jul 5, 1:51 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jul 5, 2:00 AM CDT | Special Weather Statement | OUN | Garvin | 30 min |
| Jul 5, 2:28 AM CDT | Special Weather Statement | OUN | Garvin, Stephens | 32 min |
| Jul 5, 2:44 AM CDT | Special Weather Statement | OUN | Coal | 31 min |
| Jul 5, 2:56 AM CDT | Areal Flood Advisory | OUN | Coal, Johnston, Pontotoc | 3 hr |
| Jul 5, 3:21 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Jul 5, 3:45 AM CDT | Special Weather Statement | OUN | Jefferson | 45 min |
| Jul 5, 3:56 AM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Jul 5, 3:59 AM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Jul 5, 4:01 AM CDT | Areal Flood Advisory | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Jul 5, 4:07 AM CDT | Flash Flood Warning | OUN | Atoka, Coal | 6 hr |
| Jul 5, 4:14 AM CDT | Special Weather Statement | OUN | Carter, Love | 46 min |
| Jul 5, 4:27 AM CDT | Areal Flood Advisory | OUN | Carter, Coal, Johnston, Marshall, Murray, Pontotoc | 3 hr |
| Jul 5, 5:05 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 55 min |
| Jul 5, 5:33 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Jul 5, 9:49 AM CDT | Areal Flood Warning | OUN | Atoka, Coal | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.